Hail, Custer
- When
- June 4, 11:25 AM CST
- Where
- Custer County, 10.17 mi SW of Callaway
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.190, -100.060
Thunderstorms in Custer County caused isolated reports of large hail during the late morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms in Custer County caused isolated reports of large hail during the late morning and early afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 4, 5:20 AM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 620 AM CDT THU JUN 4 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM CDT THU JUN 4 2015 TODAY AND TONIGHT...ALL MODELS SHOW A 300MB WAVE MOVING THROUGH COLO THIS MORNING. DONT BOTHER LOOKING BELOW THAT LEVEL. THE MODELS ARE VACANT AT 500MB. THUS IT APPEARS SOME UPPER LEVEL SUPPORT WILL MOVE THROUGH THE FCST AREA FROM SOUTHWEST TO NORTHEAST TODAY SUPPORTING SCATTERED TSTMS. DEPENDING ON HOW THE LONG HEAVY CONVECTION LASTS ACROSS SERN NEB THIS MORNING COULD PLAY A ROLE IN THE COVERAGE OF STORMS ACROSS NCNTL NEB THIS AFTERNOON. THE RAP MODEL MOVES THIS CONVECTION INTO MISSOURI BY 15Z WHICH WOULD ALLOW FOR MOISTURE TRANSPORT TO RESUME ACROSS NCNTL NEB WITH PWAT INCREASING TO 1.25 TO 1.5 INCHES. STILL THE BEST INSTABILITY...STEEPEST LAPSE RATES AND HIGHEST K INDICES WILL LIKELY BE ACROSS SRN NEB WHERE AN H850MB WARM FRONT WILL BE LOCATED. THE FRONT WILL TRY AND LIFT NORTH TONIGHT PROVIDING FOCUS FOR ANOTHER ROUND OF TSTMS ACROSS SWRN NEB. THE FCST CARRIES A 20 TO 50 POP WITH THE BETTER CHANCES EAST OF HIGHWAY 83 TODAY AND ACROSS SWRN NEB TONIGHT. HIGHS TODAY RISE INTO THE 70S TO NEAR 80. SIGNIFICANT MID LEVEL CLOUDINESS IS EXPECTED WITH SOME CLEARING SOUTH. HIGH PRESSURE ACROSS MANITOBA AND WRN ONTARIO WILL BUILD VERY SLOWLY EAST. THE NAM AND GEM REG MODELS ARE WARMER WITH HIGHS AROUND 80. THE FORECAST FOLLOWS THE MIDDLE OF THE ROAD. SPC OUTLOOKS THE SOUTH AND WEST FOR SLIGHT CHANCES OF SEVERE WEATHER. ELSEWHERE ITS 5 PERCENT. A 60KT 300MB SPEED MAX WILL MOVE THROUGH WITH THE UPPER LEVEL WAVE TODAY. THESE STRONG WINDS ARE STILL IN PLACE ACROSS THE SOUTH AT 21Z. THE RAP SHOWS 3000J/KG MIXED LAYER CAPE AND 40KT OF 0-6KM BULK SHEAR ALONG AND SOUTH OF INTERSTATE 80. BY 20Z THE CAP IS GONE HOWEVER SO IS THE FORCING. THE FORCING IS NORTH OF THIS AREA SO A LOWER POPS IS IN PLACE SOUTH THIS AFTN...20-30 PERCENT. NEEDLESS TO SAY...SOME STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL. THE REMNANTS OF PACIFIC HURRICANE ANDRES APPEAR TO STILL BE ACROSS THE SRN ROCKIES TODAY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 338 AM CDT THU JUN 4 2015 THE EXTENDED FORECAST CONTINUES TO BE ACTIVE AS THE UPPER LEVEL PATTERN FAVORS SEVERAL OPPORTUNITIES FOR PRECIPITATION...AT LEAST THROUGH THE UPCOMING WEEKEND. THOUGH THE CONVECTIVE PRECIPITATION CHANCES COME NEARLY EVERY PERIOD IN THE EXTENDED...THE FORECAST IS NOT ANTICIPATED TO BE A COMPLETE WASHOUT...AS THE PRECIPITATION CHANCES WILL BE TIED TO KEY MESOSCALE FEATURES AND THE PASSAGE OF SUBTLE MID-LEVEL DISTURBANCES. THUS FORECAST CONFIDENCE IS LESS THAN IDEAL AT THIS POINT...BOTH CONCERNING TIMING AND LOCATION OF ANY POTENTIAL QPF. BEGINNING LATE WEEK...A FAIRLY AMPLIFIED PATTERN WILL EXIST AND CONTINUE INITIALLY INTO COMING WEEKEND. THE UPPER LEVELS WILL BE CHARACTERIZED WITH A DEEP TROUGH OVER THE WESTERN CONUS...RIDGING ATOP THE PLAINS AND A TROUGH OVER THE EASTERN THIRD OF THE CONUS. THE CENTRAL CONUS RIDGE DOES UNDERGO A BREAKDOWN /FLATTENING/ AS A NORTHERN PLAINS WAVE MOVES THROUGH THE AREA ON SATURDAY...WHICH PROVIDES FOR A GREATER DIRECT INFLUENCE OF SOUTHWEST FLOW FROM THE WESTERN CONUS TROUGH. A DISTURBANCE IS SUGGESTED TO PASS THROUGH SOUTHWEST FLOW LATE FRIDAY NIGHT INTO SATURDAY AND PROVIDE FOR A SOLID OPPORTUNITY OF QPF. THE MODELS DURING THIS TIME PERIOD SHOW A FAIRLY ROBUST MCS TRAVERSE FROM NORTHEAST COLORADO/WESTERN PANHANDLE NORTHEAST ACROSS MUCH OF THE FORECAST AREA. WITH THIS IN MIND THE POP FORECAST WAS TRENDED UPWARD INTO LIKELY AND HIGH END CHANCE. THE RIDGE FLATTENS FURTHER SATURDAY INTO SUNDAY...BUT THE MODELS CONTINUE TO KEY ON CONVECTION INITIATING OFF WARM FRONT/SUBTLE DISTURBANCES...CHANCE POPS WERE MAINTAINED THROUGH THE WEEKEND. THE MODELS THEN SHEAR THE TROUGH TO THE WEST OF THE FORECAST AREA EARLY NEXT WEEK...WITH THE LOW RE-FOCUSING OFF THE SOCAL COAST...YET THERE REMAINS A PRECIPITATION SIGNAL AS A SYNOPTIC BOUNDARY REMAINS IN THE REGION...AND ADDITIONAL LOW AMPLITUDE WAVES CROSS THROUGH THE FLOW. BY MID WEEK...THERE ARE INDICATIONS THAT A BROAD RIDGE WILL DEVELOP LEADING TO DRYING CONDITIONS. EPISODES OF SEVERE WEATHER WILL BE POSSIBLE THROUGH AT LEAST THIS WEEKEND...HOWEVER AT THIS POINT THE GREATER CONCERN COMES WITH THE POTENTIAL OF HEAVY RAINFALL....ESPECIALLY TRUE FRIDAY NIGHT INTO SATURDAY WHEN PWATS INCREASE IN EXCESS OF AN 1.75" AT KLBF AND WARM CLOUD DEPTHS INCREASE TO NEAR 3000 METERS. THE MOISTURE IS A COMBINATION OF SOLID RETURN FROM THE GULF AND THE REMNANTS OF ANDRES OFF BAJA. SLIGHTLY BELOW AVERAGE TO NEAR NORMAL TEMPERATURES ARE FORECAST THROUGH THE EXTENDED WITH THIS ACTIVE PATTERN...HOWEVER BY DAY 6 /TUESDAY/...TEMPERATURES MAY RETURN TO SLIGHTLY ABOVE AVERAGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 619 AM CDT THU JUN 4 2015 VFR/MVFR CIGS SHOULD IMPROVE TO VFR 16Z-18Z THIS MORNING. AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST THROUGH COLORADO IS EXPECTED TO TRIGGER SCATTERED TSTM THIS MORNING. THE MCS ACROSS SWRN SD COULD BRUSH NRN NEB THIS MORNING AFFECTING KVTN. THE MODELS SUGGEST THIS TSTM ACTIVITY WOULD LIFT INTO SD AND REMAIN NORTH OF NEB. MEANWHILE THE ACTIVITY ACROSS SRN NEB WILL MOVE MOSTLY EAST- NORTHEAST. THUS IT IS POSSIBLE MOST OF THE FCST AREA COULD REMAIN STORM FREE THROUGH 21Z. THEREAFTER...ALTHOUGH THE FORCING IS WEAK...ISOLATED TO PERHAPS SCATTERED THUNDERSTORMS MAY DEVELOP FROM 22Z ONWARD ACROSS WRN AND SWRN NEB. ACTIVITY MAY LAST INTO THE EVENING ACROSS SWRN NEB AND WEAKEN 06Z-09Z. MVFR/IFR CIGS WILL LIKELY DEVELOP 03Z ONWARD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...JACOBS AVIATION...CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 437 AM CDT THU JUN 4 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-050945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 437 AM CDT THU JUN 4 2015 /337 AM MDT THU JUN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF WESTERN AND SOUTHWESTERN NEBRASKA. THE AREA OF CONCERN IS GENERALLY WEST OF A LINE FROM WHITE CLAY TO NORTH PLATTE TO STOCKVILLE. ELSEWHERE...A FEW STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL ARE POSSIBLE. ALL STORMS WHICH DEVELOP TODAY AND TONIGHT COULD PRODUCE LOCALLY HEAVY RAINFALL. THE THREAT OF ORGANIZED HEAVY RAINFALL APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL COULD DEVELOP FRIDAY WEST OF A LINE FROM CODY TO BROKEN BOW. SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE SATURDAY. THE AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM CHAPPELL TO CHAMBERS. ELSEWHERE...A FEW STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1159 AM CDT THU JUN 4 2015 NEZ059-041745- LINCOLN NE- 1159 AM CDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1245 PM CDT... AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF LAKE MALONEY STATE RECREATION AREA...OR 15 MILES SOUTH OF NORTH PLATTE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAXWELL... BRADY... KEITH... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 184 AND 203. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 61 AND 75. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
The North Platte radar (KLNX), 96 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
4 hail. Local standard time, as filed.
Nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571563, 571565, 571566, 571567.